Common Antibiotics May Be Linked to Temporary Mental Confusion

According to a study published online in Neurology, a medical journal of the American Academy of Neurology, some antibiotics may be linked to a serious disruption in brain function, called delirium and other brain problems, more than previously thought.

The delirium causes mental confusion that may be accompanied by hallucinations and agitation. Antibiotics are usually not suspected at first so it’s important to find the link because people who have delirium are more likely to die than people who do not develop delirium.

The study included data on 391 patients over the span of seven decades of patients who took antibiotics then later developed delirium and other brain problems. There was a total of 54 different antibiotics involved. According to the study, 47 percent had delusions or hallucination, 14 percent had seizures, 15 percent had involuntary muscle twitching while five percent had loss of control of body movements. Additionally, an electrical brain activity test called EEG was abnormal in 70 percent of the cases.

For more information, read the full study.

http://www.eurekalert.org/pub_releases/2016-02/aaon-cam021116.php


raziRazi Berry, Founder and Publisher of Naturopathic Doctor News & Review (ndnr.com) and NaturalPath (thenatpath.com), has spent the last decade as a natural medicine advocate and marketing whiz. She has galvanized and supported the naturopathic community, bringing a higher quality of healthcare to millions of North Americans through her publications. A self-proclaimed health-food junkie and mother of two; she loves all things nature, is obsessed with organic gardening, growing fruit trees (not easy in Phoenix), laughing until she snorts, and homeschooling. She is a little bit crunchy and yes, that is her real name.

Recent Posts

Leave a Comment